Doctors: Overusing marijuana could cause vomiting, abdominal pain

Doctors at Saint Vincent’s Medical Center are warning marijuana users of complications from overusing the drug.
They say that chronic daily use of marijuana can lead to severe bouts of vomiting and abdominal pain,
Dr. Amir Masoud, the co-medical director of the Hartford Health Care Neruogastroenterology and Motility Center at St. Vincent’s Medical Center, says studies have shown an increase of the condition called cannabinoid hyperemesis syndrome.
He says if to see a doctor if you’re noticing the symptoms following excessive use.
“You really have to seek evaluation quickly,” Masoud says. “Maintain hydration as best you can, if you can’t then IV fluids are almost always necessary and then two, you really need to seek the expert opinion of a gastroenterologist or someone who’s versed in this disorder.”
Masoud says patients feel better when they take a warm shower and that a lot of the cases have been related to edibles because they have higher levels of THC.
He says doctors are noticing more younger people with the symptoms.